Alert archive / Florida / Gale Warnings in 2023

Gale Warning 3, NWS Key West, FL

December 14, 2023

NWS Key West, FL issued this gale warning at Dec 14, 2023, 4:15 PM EST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2023, 4:15 PM EST (21:15 UTC)
Expired
Dec 15, 2023, 10:35 PM EST
In force
30 hr
Issued by
NWS Key West, FL

The text

As transmitted.

513 
WHUS72 KKEY 142115
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
415 PM EST Thu Dec 14 2023

GMZ031>035-042>044-052>055-072>075-150515-
/O.EXP.KKEY.SC.Y.0040.000000T0000Z-231214T2100Z/
/O.UPG.KKEY.GL.A.0002.000000T0000Z-231216T0000Z/
/O.NEW.KKEY.GL.W.0003.231214T2115Z-231215T0900Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
415 PM EST Thu Dec 14 2023

...GALE WARNING IN EFFECT...

* WHAT...Northeast to east winds 25 to 35 knots with gusts up to
  45 knots, and seas 8 to 13 feet expected in the Straits of 
  Florida.

* WHERE...Straits of Florida, Hawk Channel, Gulf waters 
  including the Dry Tortugas, and Florida Bay.

* WHEN...In Effect.

* IMPACTS...A Gale Warning means that sustained winds or 
  frequent gusts of 34 to 47 knots are imminent or occurring. 
  Operating a vessel in gale conditions requires experience and 
  properly equipped vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

It is highly recommended that mariners without the proper
experience remain in port, alter course, and/or secure the vessel
for gale conditions.

&&

$$

BT/LIW
6 follow-up statements
046 
WHUS72 KKEY 150324
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1024 PM EST Thu Dec 14 2023

GMZ031>035-042>044-052>055-072>075-150900-
/O.CON.KKEY.GL.W.0003.000000T0000Z-231215T0900Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1024 PM EST Thu Dec 14 2023

...GALE WARNING IN EFFECT...

* WHAT...Northeast to east winds 25 to 35 knots with gusts up to 
  45 knots, and seas 8 to 13 feet expected in the Straits of 
  Florida.

* WHERE...Straits of Florida, Hawk Channel, Gulf waters 
  including the Dry Tortugas, and Florida Bay.

* WHEN...In Effect.

* IMPACTS...A Gale Warning means that sustained winds or 
  frequent gusts of 34 to 47 knots are imminent or occurring. 
  Operating a vessel in gale conditions requires experience and 
  properly equipped vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

It is highly recommended that mariners without the proper
experience remain in port, alter course, and/or secure the vessel
for gale conditions.

&&

$$
110 
WHUS72 KKEY 150941
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
441 AM EST Fri Dec 15 2023

GMZ031>035-042>044-052>055-072>075-151600-
/O.EXT.KKEY.GL.W.0003.000000T0000Z-231215T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
441 AM EST Fri Dec 15 2023

...GALE WARNING IN EFFECT...

* WHAT...Northeast to east winds 25 to 35 knots with gusts of 40
  to 45 knots, and seas 8 to 13 feet expected in the Straits of 
  Florida.

* WHERE...Straits of Florida, Hawk Channel, Gulf waters 
  including the Dry Tortugas, and Florida Bay.

* WHEN...In Effect.

* IMPACTS...A Gale Warning means that sustained winds or 
  frequent gusts of 34 to 47 knots are imminent or occurring. 
  Operating a vessel in gale conditions requires experience and 
  properly equipped vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

It is highly recommended that mariners without the proper
experience remain in port, alter course, and/or secure the vessel
for gale conditions.

&&

$$
411 
WHUS72 KKEY 151537
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1037 AM EST Fri Dec 15 2023

GMZ031>035-042>044-052>055-072>075-152300-
/O.EXT.KKEY.GL.W.0003.000000T0000Z-231215T2300Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1037 AM EST Fri Dec 15 2023

...GALE WARNING IN EFFECT...

* WHAT...Northeast to east winds 25 to 35 knots with gusts of 40
  to 45 knots. Seas up to 7 to 8 feet across portions of Hawk
  Channel, up to 7 to 11 feet across portions of the southeastern
  Gulf of Mexico, and up to 8 to 13 feet across the Straits of 
  Florida.

* WHERE...Straits of Florida, Hawk Channel, Gulf waters 
  including the Dry Tortugas, and Florida Bay.

* WHEN...In Effect.

* IMPACTS...A Gale Warning means that sustained winds or 
  frequent gusts of 34 to 47 knots are imminent or occurring. 
  Operating a vessel in gale conditions requires experience and 
  properly equipped vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

It is highly recommended that mariners without the proper
experience remain in port, alter course, and/or secure the vessel
for gale conditions.

&&

$$

CLR
581 
WHUS72 KKEY 152133
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
433 PM EST Fri Dec 15 2023

GMZ031>035-042>044-052>055-072>075-160100-
/O.EXT.KKEY.GL.W.0003.000000T0000Z-231216T0100Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
433 PM EST Fri Dec 15 2023

...GALE WARNING IN EFFECT...

* WHAT...Northeast to east winds 25 to 30 knots with gusts up to
  40 knots. Seas up to 7 to 8 feet across portions of Hawk
  Channel, up to 7 to 10 feet across portions of the southeastern
  Gulf of Mexico, and up to 8 to 12 feet across the Straits of 
  Florida.

* WHERE...Straits of Florida, Hawk Channel, Gulf waters 
  including the Dry Tortugas, and Florida Bay.

* WHEN...In Effect.

* IMPACTS...A Gale Warning means that sustained winds or 
  frequent gusts of 34 to 47 knots are imminent or occurring. 
  Operating a vessel in gale conditions requires experience and 
  properly equipped vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

It is highly recommended that mariners without the proper
experience remain in port, alter course, and/or secure the vessel
for gale conditions.

&&

$$

CLR
786 
WHUS72 KKEY 160036
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
736 PM EST Fri Dec 15 2023

GMZ031>035-042>044-052>055-072>075-160400-
/O.EXT.KKEY.GL.W.0003.000000T0000Z-231216T0400Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
736 PM EST Fri Dec 15 2023

...GALE WARNING IN EFFECT...

* WHAT...Northeast to east winds 25 to 30 knots with gusts up to 
  40 knots. Seas up to 7 to 8 feet across portions of Hawk 
  Channel, up to 7 to 10 feet across portions of the 
  southeastern Gulf of Mexico, and up to 8 to 12 feet across the 
  Straits of Florida.

* WHERE...Straits of Florida, Hawk Channel, Gulf waters 
  including the Dry Tortugas, and Florida Bay.

* WHEN...In Effect.

* IMPACTS...A Gale Warning means that sustained winds or 
  frequent gusts of 34 to 47 knots are imminent or occurring. 
  Operating a vessel in gale conditions requires experience and 
  properly equipped vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

It is highly recommended that mariners without the proper
experience remain in port, alter course, and/or secure the vessel
for gale conditions.

&&

$$
551 
WHUS72 KKEY 160335
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1035 PM EST Fri Dec 15 2023

GMZ031>035-042>044-052>055-072>075-161145-
/O.CAN.KKEY.GL.W.0003.000000T0000Z-231216T0400Z/
/O.NEW.KKEY.SC.Y.0041.231216T0335Z-231216T2200Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1035 PM EST Fri Dec 15 2023

...SMALL CRAFT ADVISORY IN EFFECT...
...GALE WARNING IS CANCELLED...

* WHAT...Northeast to east winds 25 to 30 knots. Seas up to 7 to 8
  feet across portions of Hawk Channel, up to 7 to 10 feet across
  portions of the southeastern Gulf of Mexico, and 8 to 11 feet 
  across the Straits of Florida.

* WHERE...Straits of Florida, Hawk Channel, Gulf waters 
  including the Dry Tortugas, and Florida Bay.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

BT

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this gale warning went out at Dec 14, 3:41 PM EST, 34 minutes earlier.

Area forecast discussion, Dec 14, 3:41 PM EST, 34 minutes before
Area Forecast Discussion
National Weather Service Key West FL
341 PM EST Thu Dec 14 2023

...New DISCUSSION, MARINE, AVIATION...

.DISCUSSION...
Issued at 330 PM EST Thu Dec 14 2023
Quite a gloomy day for the Florida Keys. With stratiform cloud
cover socked in across the island chain, temperatures
struggled to reach the lower to mid 70s at most official and
unofficial observation sites. Rainfall has varied widely today,
ranging from only occasional spritzes across the Lower Keys to
1.25 to 2 inches across the Upper Keys. The reason for the
elevated rain amounts in the Upper Keys can be attributed to a
combination of being in somewhat closer proximity to a stationary
front that has been draped across the coastal waters to our
south, as well as elevated speed convergence due to a tightening
pressure gradient today.

For tonight and Friday, scattered showers will tend to wax and
wane, but will generally be light to moderate in terms of
intensity. The big story for these periods will be the windy
conditions, with gusts even outside of any stronger showers likely
near 35 mph for these forecast periods. Residents are urged to
secure loose and lightweight objects outside, including any
holiday decorations.

Global ensemble guidance has certainly come into much better
agreement today regarding cyclogenesis in the Gulf of Mexico
Friday night through Saturday. Consensus now supports phasing of a
series of shortwave disturbances a bit delayed and resulting low
formation further south in the Gulf of Mexico, similar to the
EURO solutions over the past several days. This will tend to be a
somewhat wetter solutionfor the Keys than if the low was
displaced further westward, as well as a bit windier on the back
side as the low pressure departs. A period of very wet conditions
is expected for Friday night through late Saturday evening. Ahead
of the associated cold frontal passage, forecast soundings
highlight a window with tall, skinny tropospheric instability
coupled with a decent low-level veering profile Saturday afternoon
and evening. The main question for this period will be the near-
surface temperatures and dewpoints, as subtle changes to either
variable (on the order of 1-2 degrees F) will have major
implications to possible strong to severe thunderstorm
development. Given this sensitivity, this may very well end up
being a game-time Saturday call.

Conditions will quickly dry out behind the front, with generally
tranquil weather expected for Sunday through at least mid-week.
This will be the first front of the season where we will maintain
northwesterly flow for several days, which will result in near-nil
rain chances as well as somewhat extended cool advection. Below
normal highs and lows are anticipated for this period, with highs
in the lower to mid 70s, and lows in the upper 50s to lower 60s.
We just have get through the next 60 rocky hours or so to enjoy.

&&

.MARINE...
Issued at 330 PM EST Thu Dec 14 2023
A Gale Warning is in Effect for all of the Florida Keys coastal
waters. From synopsis, high pressure across the eastern United
States interacting with a frontal boundary currently south of the
island chain will maintain strong breezes tonight through Sunday.
Breezes will peak tonight and Friday, and then again Saturday
evening, when near- gale conditions are expected. As an area of
low pressure develops in the Gulf of Mexico, widespread showers
and isolated thunderstorms will accompany the strong winds through
Saturday night. As the low moves to the northeast and away from
the Florida Peninsula, fresh to strong northerly breezes will
slowly slacken Monday through Tuesday.

&&

.AVIATION...
(18Z TAFS)
Issued at 330 PM EST Thu Dec 14 2023
An active weather pattern will lead to periods of MVFR to IFR CIGS
both within and outside of shower activity through at least tomorrow
afternoon. Light to moderate showers will continue to move across
both terminals through the evening, with the possibility of a few
stronger embedded ones. Wind gusts associated with these showers
could reach anywhere between 30 to 35 knots. Short-term amendments
will likely be required over the next 24 hours. Outside of
convection, sustained surface winds will be 17 to 21 knots, with
frequent gusts approaching 30 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  70  76  71  77 /  80  80  80  90
Marathon  70  76  71  78 /  80  80  70  80

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 4 AM EST Friday for FLZ076.

     Wind Advisory until 4 AM EST Friday for FLZ076>078.

     Flood Watch from late tonight through late Saturday night for
     FLZ076>078.

GM...Gale Warning until 4 AM EST Friday for GMZ031>035-042>044-
     052>055-072>075.

&&

Public/Marine/Fire...BT
Aviation/Nowcasts....NB
Data Acquisition.....JAM

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 14, 4:04 PM EST, 11 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
404 PM EST Thu Dec 14 2023

FLZ076>078-GMZ031>035-042>044-052>055-072>075-152115-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
404 PM EST Thu Dec 14 2023

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...This evening and tonight.

A Gale Warning is in effect for all of the Florida Keys coastal
waters for northeast to east winds of 30 to 35 knots, with gusts
up to 45 knots. Seas in the Straits of Florida will peak overnight
at 8 to 13 feet.

A Wind Advisory is in effect for the Florida Keys island chain.
Northeast to east winds near 25 mph will frequently gust to near
35 mph overnight.

A Coastal Flood Advisory remains in effect for the Upper Keys. Saltwater
flooding of low elevation streets and lots is expected. The
saltwater flooding will be further exacerbated by bouts of heavy
rainfall overnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Conditions will be marginally conducive for isolated thunderstorms
Friday and Friday night. The primary threats for any thunderstorm
will gusty winds approaching 45 mph, cloud to surface lightning
strikes, and reduced visibility within heavy rainfall.

A Flood Watch is in effect for the Florida Keys from early Friday
morning through late Saturday night. Rainfall totals of 3 to 6
inches are expected through Saturday night, with localized amounts
of greater than 8 inches possible.

Near-gale conditions are expected for Friday. Although breezes
will briefly slacken Friday night and Saturday, near-gale breezes
will be possible again Saturday evening and early Saturday night.
Thereafter, Small Craft Advisory conditions will likely continue
through at least Sunday night.

An area of low-pressure will form late Friday night or Saturday
in the Gulf of Mexico. As the low tightens, coastal flooding in
the Upper Keys may also extend to the Lower and Middle Keys. A
cold front associated with the area of low- pressure will push through
the Florida Keys island chain Saturday evening and Saturday night.
Ahead of the cold frontal passage, strong to possibly severe
thunderstorms will be possible late Saturday afternoon through
late Saturday evening. The primary threats for any stronger
thunderstorm will be cloud to surface lightning strikes, heavy
rainfall, potentially damaging winds, and an isolated tornado.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

BT/MJV

In the hours before

Local storm report, Dec 14, 10:35 AM EST, 5 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
1035 AM EST Thu Dec 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     Non-Tstm Wnd Gst 8 ESE North Key Largo   25.23N 80.21W
12/14/2023  E53 MPH          GMZ042             FL   Mesonet

            An east northeast wind gust of 46 knots, or
            53 mph, was recorded at the Weatherflow
            mesonet site at Carysfort Reef Light at 1025
            AM EST.

&&

NB
Local storm report, Dec 14, 12:44 PM EST, 3 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
1244 PM EST Thu Dec 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     Non-Tstm Wnd Gst Ocean Reef              25.32N 80.28W
12/14/2023  E39 MPH          Monroe             FL   AWOS

            A northeast wind gust of 34 knots, or 39
            mph, was recorded at the AWOS at Ocean Reef
            Club at 1155 AM EST.

&&

NB
Local storm report, Dec 14, 1:36 PM EST, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
136 PM EST Thu Dec 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     Non-Tstm Wnd Gst 6 SSW Marathon          24.63N 81.11W
12/14/2023  E39 MPH          GMZ043             FL   C-Man Station

            A northeast wind gusts of 34 knots, or 39
            mph, was recorded at the Sombrero Key Light
            C-MAN station at 1240 PM EST.

&&

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 7:30 AM ESTCoastal Flood AdvisoryKEYMonroe4 days
Dec 14, 3:59 PM ESTWind AdvisoryKEYMonroe30 hr

Nearby

Gale Warnings in Florida, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.